Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

132 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for excessive thirst during night time

Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

default
Posted on Thu, 29 Oct 2015 in Diabetes
Question: Hi, I am experiencing excessive thirst at night, however my fasting blood sugar as well as my 3 months sugar are normal. When I was at a friends house (the friend is diabetic and has a blood sugar measuring device), I measured my blood sugar 2 hours after a meal and it was 6.5.
Could it be that I have diabetes even though my results are normal? What other test should I require from doctors? If it is not diabetes, what could the excessive thirst be caused by? Thank you in afvance for helping.
doctor
Answered by Dr. Abhay A Mali 39 minutes later
Brief Answer:
It may be food related.

Detailed Answer:
Hi,

Thanks for your question.

Noted your concern.

You have mentioned your blood sugar levels are normal over last 3 months, also blood sugar reading of 6.5 mmol/l after meal is within normal limit.
Possibility of Diabetes is unlikely but it may be advisable to do OGTT (Oral Glucose Tolerance Test) to confirm your diabetes status.

Also you experiences excessive thirst only at night, it may related to -
- Inadequate water intake in day time.
- Food related like coffee, hot, spicy food.
- Alcohol intake.
- Stress, anxiety, depression.
- Use of some medicines like diuretics (water pill), antihistaminics, medicines for high blood pressure or for depression.

If there are no other symptoms like dry or redness of eyes, skin rashes, fever, joint pain then you can try-
- Drinking adequate water.
- Avoid use of alcohol, coffee, hot, spicy & dry food.
- Avoid smoking.
- Suck some ice chips, sugar free hard candies.

If you found this not helpful better to consult your doctor for detailed clinical evaluation.

Hope this helps you.

Regards,
Dr. Abhay Mali.
Diabetologist.

Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

Recent questions on  Water pill

doctor1 MD

I had taken Losartan with the water pill and I had to stop because of pain in my right foot and now I am trying 50mg of just plain Losartan and my right leg weakened today. should I still take the Losartan?

doctor1 MD

are you able to help me with my medicine for High Blood Pressure?

doctor1 MD

I have somewhat of a brain fog..slightly off kilter, but able to function? I feel slightly disoriented.I have HBP and conjecitve heart failure . Is my reply still being worked on????

doctor1 MD

I HAD A ROTATOR CUFF OPERATION ON 1/11/2013 AND I RETAINED WATER IN MY LEGS FEET AND HANDS. MY INTERNIST PUT ME ON WATER PILLS AND POTASSIUM PILLS. THE PROBLEM IS THAT WATER BLISTERS APPEARED ON MY LEFT LEG AND BURST. THEY STARTED TO HEAL BUT HAVE CONTINUED TO OOZE LIQUID. MY DOCTOR WANTS ME TO WRAP THE LEGS IN GAUZE VERY TIGHTLY BUT WHEN I DO THE LEFT LEG STILL OOZES AND NOW THERE ARE RED BUMPS ALL OVER THE LEG AND THE SKIN ON MY FOOT BROKE OPEN AND BLED. THE RIGHT LEG HAS BUMPS ON IT AND NOW THERE IS A DARK ROUGH SPOTS ON THE FOOT AND THE KNEE. I FEEL THERE SHOULD BE SOME DOCTOR OUT THERE WHO CAN CURE THIS PROBLEM OR CAN YOU?